Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Have cytomegalovirus, cataracts and eyesight is going. What should I do?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have cmv No AIDS My eyesite is going I am scared I am going blind....I have cateracts Plz help me What should I do?
I also have constipation & bleeding from the bowels Help
Posted Mon, 2 Sep 2013 in General Health
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Systemic and intra-ocular antiretroviral therapy

Detailed Answer:
Hello ma'am and welcome.

I am very sorry to hear about the diagnosis of CMV (cytomegalovirus) and the visual impairment or possible blindness (which is one of the more serious complications of CMV).

CMV can lead to retinitis in patients, and treatment includes two stages. The initial phase of therapy includes both a systemic antiretroviral medications (recommended internationally is oral valganciclovir; systemic medication also helps in preventing the spread of CMV to the healthy eye, if present; and other organ systems) along with local (intra-ocular ganciclovir) implants to be placed only by an experienced ophthalmologist. Maintenance therapy includes the use of once daily oral valganciclovir and replacing the intra-ocular implants once every 6-8 months. These are prescription medications for which you should visit your doctor at the earliest.

From your current list of medications you are being treated for your pancreatic condition, epilepsy, insomnia and pain; but no antiretroviral medications for your CMV.

The change in bowel habits and bleeding are also commonly seen in CMV-infected patients most commonly due to the occurrence of ulcers in the digestive tract. I would advise and urgent endoscopy to find location and size of the ulcers, and immediately initiate treatment for the same.

Please do visit a doctor at the earliest as all the above mentioned symptoms are purely from lack of medical attention, please do not delay treatment any further. The pain you are suffering needs treatment though injectable pain killers. Oral pain killers may increase the bleeding.

Wishing you a speedy recovery and hoping that all your symptoms disappear completely. Do write back to me for any further clarifications.

May god bless you with good health always.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor